Flecainade syncope

Hi there, I am wondering if anybody else passes out after taking Flecainide...

My EP has advise me to take 75 mg of metropololand 100 mg of flecainade when I have an episode, BD until my heart reverts back to normal sinus rhythm and

The problem is if it does not revert after the first dose I have a terrible problem when it does revert I become unconscious, body sweats, and for meeting…

Does anybody else have this issue and if so how did they manage this problem?

Last edited by

20 Replies

oldestnewest
  • you should discuss with the consultant as this doesn't sound right

  • Thank you for your reply

  • Maybe run it past medics doesn't seem right

  • Thank you for your reply

  • Flecainide doesn't make me pass out, but Metoprolol does! I just take 12.5mg of it now (quarter of a tablet) along with my Flecainide. In hospital once I was give a dose of 100mg to bring my pulse down and passed out. That's quite some dose you're taking!

    Jean

  • I did have 70 pauses of up to 8 secs over 24 hrs when first on it and was told to stop but think my heart needed pacemaker. Ok with it now.

  • That's interesting… Do you have rapid AF? Did you have an AV node ablation?

  • Long story over two years diagnosed with AF all the tests and treatments eventually found no heart disease many arrythmias and benign tumour in my heart. Open heart surgery and cox maze procedure . On flecainide and bisoprolol had holster when pauses were noted. All meds stopped symptoms persisted . Decisions made to give heart time to heal. 8 months on symptoms persisted so pacemaker set at 60 much better then another part if breathing rate increases can pace up to 125 great for gym. As I said many things tried no AV node ablation though being paced 99% of time and take flecainide and bisoprolol all keeps me ticking

  • Oh wow! You have been through an ordeal…

    Stay well, and thank you for your reply

  • Thank you for Sharing your information

  • I haven't passed out but have continuous hot flushes and night sweats which is a side effect of flecainide, also feelings of anxiety which wake me several times a night which means never sleeping properly.

  • That's terrible!… I only take it when I have an episode but when I take it I can't sleep either -

    I don't know whether it is that or the metropolol

  • If I am on the top dose of Flecainide (150mg twice a day) i eventually start to have dizzy spells and once I fainted. The Consultant immediately reduced my dosage(!), but I was back in SR.

  • It can be quite frightening I think don't you? I just read an old post about a warning about Flecainade

    It was quite horrific!

  • I was put on flecainid and bisoprolol whilst waiting for my ablation but my pulse rate went down to 35bmp. Consultant said I was having an adverse reaction to the combination of meds and took me off bisoprolol. I stayed on flecainide and and rivaroxaban for almost a year until I had my ablation and it kept my heart really regular. Never passed out with these meds but often felt foggy and light headed.

  • Thank you for your reply, it sounds like it worked well for you

  • I was put on Bisoprolol and Flecainide and heart rate was up and down like a yo-yo going from 170 down to low 30s. Had big black mists come over me and thought I was going to pass out but didn't. Was put back on to Sotalol.

  • Thank you for your reply… I hope you are stable now on sotolol, it did not work for me…

  • I had a terrible reaction from flecanide but I ended up having pulmonary vein isolation because I don't do well on any of the arrhythmia medicines. I was taking off all of them a week ago and I already feel like a different person so much more energy.

  • I wish you stay well… Thank you for your reply

You may also like...